MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation.Therefore, a failure analysis is not available, and we are not able to determine the relationship between this device, and the cause for this event.If additional information or the sample is received, the investigation will be reopened, and responded to accordingly.
 
Event or Problem Description
The customer reported there is a piece of plastic inside the syringe barrel.
 
Additional Manufacturer Narrative
Updated section h6 patient from 2199-no consequences or impact to patient to 2645-no patient involvement based on additional information provided by the initial reporter on (b)(6) 2020 which stated that the issue was found during prep prior to patient use.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.Samples were not received for the investigation.However, one representative photo was provided.The photo showed a closeup of a portion of the syringe with the plunger drawn back.Within the syringe, a large piece of plastic material was observed.Without the return of the physical sample, a more complete investigation could not be performed to the full extent and the reported condition could not be confirmed to be manufacturing-related.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during the molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly process.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Various validated detection units such as a rubber tip detection unit, plunger detection unit, barrel blow-out probe, and print tape break detectors are in place and verified at prescribed intervals to verify functionality.Air pressure for blow-over tubes is monitored and adjusted when necessary.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.Operators are instructed to inspect all product used for regrinding activities for potential contaminants such as color, rubber tips, cannula, or inclusions to assure it is clean before regrinding.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.As part of continuous improvements, a quality alert will be distributed to all appropriate production, quality, and engineering representatives to heighten awareness of the reported condition.No further corrective actions are applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10721898
Report Number1915484-2020-01196
Device Sequence Number3125351
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
10/19/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/03/2020
02/05/2021
Patient Sequence Number1